Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this special weather statement at Apr 15, 2021, 10:04 AM CDT for Scurry County, Texas. It was in force for 11 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 15, 2021, 10:04 AM CDT (15:04 UTC)
- Expired
- Apr 15, 2021, 10:15 AM CDT
- In force
- 11 min
- Issued by
- NWS Midland/Odessa, TX
County Scurry County, TX
The radar
The Lubbock radar (KLBB), 108 km from the middle of the area, began a volume at 15:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 3.1 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 454 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 431 m²/s²
- 0-3 km storm-relative helicity
- 436 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 8.3
The text
As transmitted.
444
WWUS84 KMAF 151504
SPSMAF
Special Weather Statement
National Weather Service Midland/Odessa TX
1004 AM CDT Thu Apr 15 2021
TXZ048-151515-
Scurry TX-
1004 AM CDT Thu Apr 15 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SCURRY AND
NORTHEASTERN BORDEN COUNTIES UNTIL 1015 AM CDT...
At 1003 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Lake Alan Henry, moving northeast at 35 mph.
Penny size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
This storm will remain over mainly rural areas of northwestern Scurry
and northeastern Borden Counties.
LAT...LON 3284 10104 3294 10118 3296 10117 3297 10116
3296 10072
TIME...MOT...LOC 1503Z 240DEG 32KT 3294 10103
$$
80What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this special weather statement went out at Apr 15, 5:58 AM CDT, 4 hours 6 minutes earlier.
Area forecast discussion, Apr 15, 5:58 AM CDT, 4 hours 6 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 558 AM CDT Thu Apr 15 2021 .DISCUSSION... See 12Z Aviation Discussion below. && .AVIATION... LIFR/IFR conditions will slowly improve today as stratus begins eroding W-E, w/cigs gradually lifting. Terminals farther east will see the least improvement, and -SHRA will be possible, mainly KMAF. Stratus will attempt to redevelop in the south after 00Z Fri, but scatter out to VFR by 06Z or after as a Pac front arrives. && .PREV DISCUSSION... /issued 357 AM CDT Thu Apr 15 2021/ DISCUSSION... Early this morning, areas of fog have developed across the northern Permian Basin and portions of Lea county, New Mexico, with visibility ranging from around 3/4 mile to about 4 miles where fog is occurring. Expect the fog to persist through mid to late morning before conditions gradually improve. The other concern this morning is the potential for thunderstorms, some of which may become strong, mainly across the eastern Permian Basin and Lower Trans Pecos. High resolution guidance has been fairly consistent, with storms expected to initiate around 10Z-11Z (5 AM to 6 AM CDT), and generally move northward through the morning. These storms will be elevated, with steep lapse rates lending to a large hail potential with the strongest storms. Locally heavy rain, gusty winds, and lightning are also possible. An increase in shower/thunderstorm coverage is expected across the eastern half of the forecast area though this morning as ascent continues to increase ahead of an approaching upper level trough, with the potential for strong storms continuing into this afternoon, mainly to the east of the area. Large hail and gusty winds will remain the primary threats. Winds across western zones will shift to the south and southwest today ahead of the aforementioned trough as an associated Pacific front starts to edge into the area. This wind shift will result in warmer temperatures today, particularly west of the Pecos River, where highs will generally be in the 70s and 80s. The increasing winds and warmer, drier conditions to the west will also lead to increased Fire Weather concerns for portions of the area, and more details on this can be found in the Fire Weather Discussion below. Elsewhere across the area, temperatures will be warmer than yesterday, though still below normal as northeasterly to easterly surface flow continues beneath abundant cloud cover, with highs in the 60s expected across the Permian Basin and Lea county. Tonight, the upper trough will begin to move east out of the Rockies toward the Central Plains, with the aforementioned Pacific front sweeping across Southeast New Mexico and most of West Texas by Friday morning. A drier day is then expected Friday as moisture will be shunted eastward and westerly to northwesterly flow develops across the region, with noticeably warmer temperatures in the 70s and 80s expected for most by Friday afternoon. The warm up will be short-lived, however, as an associated cold front drops southward across the region Friday night. Breezy to windy conditions will develop with the front, persisting into early Saturday afternoon, with strong northeasterly gap winds expected through Guadalupe Pass beginning late Friday night. These gusty winds will likely make it feel much cooler, particularly on Saturday, with highs through the weekend expected to be well below normal in the 50s and 60s for most of the region. Rain chances will also return this weekend and linger into early next week, with locations along and west of the Pecos River and closer to the higher terrain favored given an upslope flow regime. Rain chances will diminish by Tuesday, with temperatures slowly moderating, but still remaining below normal through midweek. FIRE WEATHER... Elevated fire wx conditions are expected today in the Sacramento Foothills, Guadalupe and Delaware Mountains, and adjacent plains. ERCs have come down the past could of days, but are still in the 50th-70th percentile West Texas, and likely a little higher SE NM. As RH bottoms out this afternoon AOB 15%, RFTIs will in crease to 3-4 Sacramento Foothills/Guadalupe/Delaware Mtns. Early afternoon, 20ft winds will shift to SW as a Pacific front moves into the area, and increase to 20mph or more and become gusty. This will result in an afternoon of elevated fire wx conditions. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 62 56 75 41 / 70 30 10 10 Carlsbad 77 50 78 41 / 10 10 0 20 Dryden 77 62 90 50 / 40 20 0 10 Fort Stockton 76 58 80 41 / 30 10 0 20 Guadalupe Pass 75 50 70 36 / 10 0 0 20 Hobbs 64 48 73 37 / 40 10 0 10 Marfa 81 52 75 43 / 10 0 0 20 Midland Intl Airport 66 56 76 41 / 60 20 0 10 Odessa 66 55 76 40 / 50 20 0 10 Wink 72 51 80 42 / 30 10 0 10 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 44/84/44
Hazardous weather outlook, Apr 15, 2:00 AM CDT, 8 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 200 AM CDT Thu Apr 15 2021 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-160700- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 200 AM CDT Thu Apr 15 2021 /100 AM MDT Thu Apr 15 2021/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...Today and Tonight Thunderstorms are possible today and tonight, mainly east of the Pecos. Any storms that do develop will be accompanied by frequent lightning, small hail, gusty winds, and brief, heavy rainfall. There is a slight risk of severe storms today, mainly over the southeast Permian Basin, capable of producing large hail and damaging winds. Elevated fire weather conditions are expected today in the Sacramento Foothills, Guadalupe and Delaware Mountains, and adjacent plains. .DAYS TWO THROUGH SEVEN...Friday through Wednesday High winds will be possible through Guadalupe Pass Friday night and Saturday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation would be appreciated today. Please relay any information about observed severe weather to the NWS while following all local, state and CDC guidelines. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland 44
In the hours before
Special weather statement, Apr 15, 10:04 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
1004 AM CDT Thu Apr 15 2021
TXZ048-151515-
Scurry TX-
1004 AM CDT Thu Apr 15 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SCURRY AND
NORTHEASTERN BORDEN COUNTIES UNTIL 1015 AM CDT...
At 1003 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Lake Alan Henry, moving northeast at 35 mph.
Penny size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
This storm will remain over mainly rural areas of northwestern Scurry
and northeastern Borden Counties.
LAT...LON 3284 10104 3294 10118 3296 10117 3297 10116
3296 10072
TIME...MOT...LOC 1503Z 240DEG 32KT 3294 10103
80The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 2:20 PM CDT | High Wind Watch | MAF | Culberson | 12 hr |
| Apr 15, 2:29 PM CDT | Fire Weather Watch | MAF | Culberson | 24 hr |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.